Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 600, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2011, 11:30 PM CDT for Clay County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2011, 11:30 PM CDT (04:30 UTC)
- Expired
- Oct 23, 2011, 12:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 14 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS54 KOUN 230430
SVROUN
TXC077-230530-
/O.NEW.KOUN.SV.W.0600.111023T0430Z-111023T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT SAT OCT 22 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 1230 AM CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES NORTH OF BYERS...MOVING SOUTH AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BYERS...HENRIETTA AND
PETROLIA.
LAT...LON 3412 9829 3411 9817 3415 9811 3412 9809
3407 9812 3404 9808 3403 9811 3401 9809
3399 9805 3400 9798 3398 9795 3394 9797
3391 9796 3391 9798 3364 9798 3363 9818
TIME...MOT...LOC 0430Z 345DEG 19KT 3411 9816
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 11:28 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 22, 11:28 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1128 PM CDT SAT OCT 22 2011 .AVIATION... /06Z TAFS/ SCATTERED THUNDERSTORMS NEAR THE RED RIVER MAY AFFECT THE KSPS TERMINAL THROUGH 09Z. MEANWHILE... LIGHT WINDS AND CLEARING SKIES COULD LEAD TO THE DEVELOPMENT OF LIGHT FOG LATE TONIGHT AND EARLY SUNDAY ACROSS PARTS OF CENTRAL AND SOUTHWEST OK... INTO WESTERN N-TX. VFR CLEAR CONDITIONS ARE EXPECTED ACROSS THE AREA AFT 15Z. && .PREV DISCUSSION... /ISSUED 615 PM CDT SAT OCT 22 2011/ AVIATION... SCATTERED THUNDERSTORMS WILL AFFECT TERMINALS IN CENTRAL AND N-CENTRAL OK THROUGH MID EVENING. A FEW OF THE STORMS ACROSS THE AREA COULD BE SEVERE. MORE ISOLATED ACTIVITY WILL BE POSSIBLE OVER PARTS OF SW OK AND WESTERN N-TX. THE STORMS WILL SHIFT EAST OUT OF THE AREA LATER TONIGHT AS AN UPPER DISTURBANCE AND ASSOCIATED WEAK FRONT MOVE EAST OF THE AREA. LIGHT WINDS AND CLEARING SKIES COULD LEAD TO THE DEVELOPMENT OF LIGHT FOG LATE TONIGHT AND EARLY SUNDAY ALONG THE INTERSTATE 44 CORRIDOR FROM KOKC TO KSPS. GENERALLY VFR CLEAR CONDITIONS ARE EXPECTED OVER THE AREA AFT 14Z. PREV DISCUSSION... /ISSUED 228 PM CDT SAT OCT 22 2011/ DISCUSSION... SCATTERED TO NUMEROUS STRONG AND SEVERE THUNDERSTORMS STILL EXPECTED TODAY/TONIGHT...WITH INITIATION NEAR AND EAST OF THE I-35 CORRIDOR BETWEEN 4 AND 6 PM. OVERALL MOVEMENT WILL BE SOUTHEAST. GREATEST COVERAGE EXPECTED OVER THE SOUTHEAST-THIRD OF CWA DURING THE EVENING AS COMPLEX OF STORMS GROWS UPSCALE ALONG INSTABILITY AXIS. ONCE THE RAIN EXITS THE CWA AFTER MIDNIGHT...WE COULD SEE SOME FOG OVER THE SOUTHEAST HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS NEAR AND EAST OF STALLED SURFACE TROUGH...WHICH IS PROGD TO EXTEND SOUTHWEST TO NORTHEAST JUST WEST OF THE I-44 CORRIDOR. SOUTHERLY FLOW AND INCREASED TEMPS EXPECTED THROUGH THE FIRST PART OF NEXT WEEK AHEAD OF FAIRLY SUBSTANTIAL COLD FRONT. FRONT IS STILL PROGD TO MOVE THROUGH REGION LATE TUESDAY AND EARLY WEDNESDAY. POST FRONTAL CHANCES FOR RAIN WITH A FEW EMBEDDED STORMS EXPECTED TUESDAY NIGHT INTO THURSDAY. LITTLE CHANGE TO POP STRUCTURE IN EXTENDED PERIODS BUT DID COOL TEMPS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 78 54 83 / 10 0 0 0 HOBART OK 53 81 53 84 / 10 0 0 0 WICHITA FALLS TX 57 81 56 84 / 30 0 0 0 GAGE OK 47 78 48 83 / 10 0 0 0 PONCA CITY OK 48 78 50 84 / 10 0 0 0 DURANT OK 59 81 59 84 / 70 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/22/32
Hazardous weather outlook, Oct 22, 11:12 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT SAT OCT 22 2011
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1112 AM CDT SAT OCT 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS
AFTERNOON AND EVENING.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO WATONGA TO HOBART OKLAHOMA...TO VERNON AND SEYMOUR
TEXAS.
WITHIN THE SLIGHT RISK AREA...THERE IS AN ENHANCED RISK OF SUPERCELL
STORMS WITH LARGE AND DAMAGING HAIL...FROM THE OKLAHOMA CITY AREA
SOUTHWARD ALONG INTERSTATE 35 AND INTERSTATE 44 INTO NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM TO
11 PM.
IMPACTS...
THE MAIN CONCERNS ARE DAMAGING HAIL 2 INCHES IN DIAMETER OR LARGER...
WIND GUSTS OVER 60 MPH...AND DANGEROUS LIGHTNING.
THE RISK OF TORNADOES IS LOW...BUT PEOPLE SHOULD REMAIN ALERT FOR
CHANGES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
INCREASING GULF MOISTURE AND TEMPERATURES IN THE 70S TO NEAR 80
DEGREES...WILL CONTRIBUTE TO MODERATE INSTABILITY THIS AFTERNOON. A
WELL DEFINED UPPER LEVEL DISTURBANCE WILL SWEEP ACROSS THE SLIGHT
RISK AREA LATE TODAY...RESULTING IN SCATTERED STRONG TO SEVERE
THUNDERSTORMS. CLOUD AND THUNDERSTORM DEVELOPMENT MAY OCCUR VERY
QUICKLY BETWEEN 4 AND 7 PM...AND THE FIRST STORMS ARE ANTICIPATED IN
NORTHERN AND CENTRAL OKLAHOMA...WITH MOVEMENT THEN TOWARD THE SOUTH
AND EAST.
WIND SHEAR TODAY IS VERY FAVORABLE FOR ORGANIZED STORMS...INCLUDING
SUPERCELLS. THIS WILL ENHANCE THE RISK OF LARGE AND DAMAGING HAIL.
AS STORMS MERGE TO FORM LARGER LINE SEGMENTS...THE RISK OF STRONG
WINDS WILL INCREASE. A LACK OF WIND SHEAR NEAR THE GROUND WILL HELP
TO MINIMIZE THE POSSIBILITY OF TORNADOES...BUT PEOPLE SHOULD REMAIN
ALERT...AS THE SITUATION MAY CHANGE LOCALLY.
THE THREAT OF SEVERE WEATHER WILL DECREASE IN THE LATE EVENING...AND
THUNDERSTORMS WILL GRADUALLY COME TO AN END OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT AND ASSOCIATED CHANCE OF THUNDERSTORMS WILL
PROGRESS SOUTHWARD ACROSS OKLAHOMA AND NORTH TEXAS FROM TUESDAY
EVENING THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONDITIONS WILL BE NOTEWORTHY ON MONDAY AND TUESDAY...
AS TEMPERATURES CLIMB TO THE 80S WITH GUSTY SOUTH TO SOUTHWEST
WINDS. HUMIDITY...HOWEVER...WILL REMAIN ABOVE 30 PERCENT OVER MOST
OF THE REGION.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK ARE LIKELY TO
BE ISSUED TODAY AND TONIGHT.
MAXWELL/BURKEIn the hours before
Local storm report, Oct 22, 10:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 5 ESE LOCO 34.30N 97.60W
10/22/2011 E1.75 INCH STEPHENS OK AMATEUR RADIO
1020 PM HAIL 7 NNW HEALDTON 34.33N 97.53W
10/22/2011 E1.00 INCH CARTER OK AMATEUR RADIO
&&
FMLocal storm report, Oct 22, 10:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 N ADDINGTON 34.26N 97.97W
10/22/2011 E1.00 INCH JEFFERSON OK AMATEUR RADIO
&&
FMSpecial weather statement, Oct 22, 10:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT SAT OCT 22 2011
OKZ038-044-230400-
COMANCHE OK-COTTON OK-
1040 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN COMANCHE AND
NORTHERN COTTON COUNTIES.
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF HULEN... WITH ANOTHER STORM JUST SOUTHWEST OF LAWTON. THE STORMS
WERE MOVING SOUTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3458 9854 3460 9815 3445 9813 3431 9814
3430 9845
CJSLocal storm report, Oct 22, 10:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL ADDINGTON 34.24N 97.97W
10/22/2011 E2.50 INCH JEFFERSON OK AMATEUR RADIO
&&
FMLocal storm report, Oct 22, 11:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 SW PONCA CITY 36.70N 97.10W
10/22/2011 E1.00 INCH KAY OK TRAINED SPOTTER
0619 PM HAIL 2 S WANETTE 34.93N 97.03W
10/22/2011 E1.50 INCH POTTAWATOMIE OK TRAINED SPOTTER
0627 PM HAIL 5 S ASHER 34.92N 96.92W
10/22/2011 E1.75 INCH PONTOTOC OK STORM CHASER
0629 PM HAIL 3 NE CONCHO 35.65N 97.96W
10/22/2011 E1.25 INCH CANADIAN OK TRAINED SPOTTER
0658 PM HAIL 4 W YUKON 35.51N 97.82W
10/22/2011 E1.50 INCH CANADIAN OK AMATEUR RADIO
0705 PM HAIL 7 NW ADA 34.85N 96.75W
10/22/2011 E2.75 INCH PONTOTOC OK EMERGENCY MNGR
0708 PM HAIL 5 E UNION CITY 35.39N 97.85W
10/22/2011 M3.75 INCH CANADIAN OK STORM CHASER
0708 PM HAIL 5 E UNION CITY 35.39N 97.85W
10/22/2011 E2.75 INCH CANADIAN OK TRAINED SPOTTER
0710 PM HAIL 5 N MUSTANG 35.47N 97.72W
10/22/2011 E1.00 INCH CANADIAN OK PUBLIC
0715 PM HAIL 3 W ADA 34.78N 96.71W
10/22/2011 E1.75 INCH PONTOTOC OK TRAINED SPOTTER
0720 PM HAIL 2 NW WARR ACRES 35.55N 97.64W
10/22/2011 E1.00 INCH OKLAHOMA OK TRAINED SPOTTER
0728 PM HAIL TUTTLE 35.29N 97.82W
10/22/2011 E2.00 INCH GRADY OK LAW ENFORCEMENT
0740 PM HAIL 6 E TUTTLE 35.29N 97.71W
10/22/2011 E1.25 INCH GRADY OK PUBLIC
0750 PM HAIL 5 WSW POCASSET 35.17N 98.03W
10/22/2011 E1.00 INCH GRADY OK PUBLIC
0753 PM HAIL 3 NNW ADA 34.82N 96.68W
10/22/2011 E2.75 INCH PONTOTOC OK TRAINED SPOTTER
0805 PM HAIL 2 WSW BLANCHARD 35.13N 97.69W
10/22/2011 E1.00 INCH GRADY OK NWS EMPLOYEE
0815 PM HAIL 3 S BLANCHARD 35.10N 97.66W
10/22/2011 E1.25 INCH MCCLAIN OK TRAINED SPOTTER
0827 PM HAIL ALLEN 34.88N 96.41W
10/22/2011 E1.75 INCH PONTOTOC OK TRAINED SPOTTER
0850 PM HAIL GERTY 34.84N 96.29W
10/22/2011 E1.75 INCH HUGHES OK EMERGENCY MNGR
0858 PM HAIL 11 E MARLOW 34.64N 97.77W
10/22/2011 E1.00 INCH STEPHENS OK AMATEUR RADIO
0925 PM TSTM WND GST PAULS VALLEY 34.74N 97.22W
10/22/2011 E60.00 MPH GARVIN OK PUBLIC
0945 PM HAIL 10 NNE COALGATE 34.67N 96.15W
10/22/2011 E1.00 INCH COAL OK PUBLIC
1015 PM HAIL 3 SW DUNCAN 34.49N 98.01W
10/22/2011 E1.00 INCH STEPHENS OK AMATEUR RADIO
1017 PM HAIL 5 ESE LOCO 34.30N 97.60W
10/22/2011 E1.75 INCH STEPHENS OK AMATEUR RADIO
1020 PM HAIL 7 NNW HEALDTON 34.33N 97.53W
10/22/2011 E1.00 INCH CARTER OK AMATEUR RADIO
1035 PM HAIL 1 N ADDINGTON 34.26N 97.97W
10/22/2011 E1.00 INCH JEFFERSON OK AMATEUR RADIO
1035 PM HAIL ADDINGTON 34.24N 97.97W
10/22/2011 E2.50 INCH JEFFERSON OK AMATEUR RADIO
&&
FMLocal storm report, Oct 22, 11:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 5 E ARDMORE 34.17N 97.04W
10/22/2011 CARTER OK TRAINED SPOTTER
TWO 8-10 INCH DIAMETER TREES BLOWN DOWN BY THUNDERSTORM
WIND GUSTS
&&
FMNearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.